Zerinol - Package Leaflet

Indications Contraindications Precautions for use Interactions Warnings Dosage and method of use Overdose Undesirable Effects Shelf Life and Storage

Active ingredients: Paracetamol, Chlorphenamine (Chlorphenamine maleate)

Zerinol 300 mg + 2 mg suppositories
Zerinol 300 mg + 2 mg coated tablets

Zerinol package inserts are available for pack sizes:
  • Zerinol 300 mg + 2 mg suppositories, Zerinol 300 mg + 2 mg coated tablets
  • Zerinol 300 mg + 2 mg effervescent tablets

Why is Zerinol used? What is it for?

Zerinol is an analgesic (relieves pain) and antipyretic (reduces fever) which contains the active ingredients paracetamol and chlorphenamine maleate.

Zerinol is used to treat symptoms of flu and colds in adults.

Talk to your doctor if you don't feel better or if you feel worse after 3 days.

Contraindications When Zerinol should not be used

Do not take Zerinol

  • if you are allergic to paracetamol or chlorphenamine maleate or any of the other ingredients of this medicine or to other antihistamines (substances similar to chlorphenamine, i.e. medicines used in the treatment of allergies);
  • in pregnancy and lactation;
  • if you have severe haemolytic anemia (disease caused by the breakdown of red blood cells);
  • if you have a deficiency in a certain enzyme called glucose-6-phosphate dehydrogenase, the lack of which can cause haemolytic anemia;
  • if you have severe hepatocellular insufficiency (disease associated with impaired liver function);
  • if you have glaucoma (eye disease often associated with an increase in the pressure of the fluid inside the eye);
  • in case of prostatic hypertrophy (disease characterized by an increase in the volume of the prostate);
  • in case of bladder neck obstruction (urinary bladder obstruction);
  • in case of pyloric, duodenal and other tracts of the gastrointestinal system (gastrointestinal diseases characterized by narrowing of specific parts of the digestive system);
  • in case of urogenital stenosis (narrowing of the urinary and reproductive organs).

Precautions for use What you need to know before taking Zerinol

Talk to your doctor or pharmacist before taking Zerinol.

As it contains paracetamol, use this medicine with caution if you have kidney or liver failure. During treatment with paracetamol, before taking any other medication, you should check that it does not contain paracetamol, as if paracetamol is taken in high doses, serious side effects may occur (see also section "If you take more Zerinol than you should ").

Also, before combining any other medication, contact your doctor. (See also sections "Other medicines and Zerinol"). Before starting therapy with Zerinol, do not take drugs whose combined use is not recommended (see sections "Other medicines and Zerinol").

After a short period of treatment without appreciable results, consult your doctor. If you have a fever for more than three days, or if your symptoms do not improve or others appear within three days, or are accompanied by a high fever, rash (rash accompanied by redness of the skin), excessive mucus and persistent cough, consult your doctor who will establish the correct diagnosis.

You should not take this medicine for more than 3 consecutive days without consulting your doctor.

High or prolonged doses of the product may cause high-risk liver disease (liver disease), and even severe kidney and blood disorders. Zerinol coated tablets should be taken on a full stomach.

Zerinol contains an antihistamine (chlorphenamine). At the doses normally taken, antihistamines have highly variable undesirable effects from subject to subject and from drug to drug. The most common undesirable effect is sedation (physical and mental relaxation) which may result in drowsiness (see also sections "Driving and using machines" and "Undesirable effects").

Elderly: due to their greater sensitivity towards the drug, the elderly must follow the indicated dosages.

Interactions Which drugs or foods can modify the effect of Zerinol

Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines.

Do not take Zerinol with alcohol and during therapy with tricyclic antidepressants (drugs used in the treatment of depression), neuroleptics (drugs used to treat mental disorders such as psychosis) or with other drugs that depress the central nervous system (drugs that have a sedative effect on the central nervous system such as barbiturates, sedatives, tranquilizers, hypnotics), as Zerinol can interact with these substances.

Also, do not take Zerinol if you are being treated with monoamine oxidase inhibitors (another class of antidepressant drugs such as isocarboxazid, phenelzine and tranylcypromine) or in the two weeks following such treatment.

To avoid important interactions, do not take Zerinol with anticoagulants (drugs used to reduce or block the formation of blood clots), metoclopramide (drug that stops vomiting), other substances with anticholinergic action (drugs that block the effects of acetylcholine, a substance involved in the transmission of nerve impulses).

It is not recommended to use the product if you are being treated with anti-inflammatories.

If you are being treated with: rifampicin (an antibiotic drug), cimetidine (a drug used to treat stomach ulcer) or antiepileptic drugs (drugs used to treat epilepsy such as glutethimide, phenobarbital, carbamazepine) use paracetamol with extreme caution and only under strict medical supervision.

If you have to carry out blood tests, take into account that the administration of paracetamol can interfere with the determination of the amount of uric acid (uricaemia) and the amount of sugar (glycaemia) in the blood.

Like all preparations containing antihistamines, Zerinol can mask the early signs of ototoxicity (harmful effects on the ear) of certain antibiotics.

The efficacy of Zerinol may decrease in case of habitual use of anticonvulsant drugs (drugs used in the treatment of seizures, such as in epilepsy) or oral contraceptives (pill) due to a mechanism that accelerates the metabolism of the paracetamol contained in the Zerinol. Zerinol with food, drink and alcohol The product can interact with alcohol, therefore you should not take Zerinol at the same time as drinking alcohol.

Zerinol with food, drink and alcohol

The product can interact with alcohol, therefore you should not take Zerinol at the same time as drinking alcohol.

Warnings It is important to know that:

Pregnancy, breastfeeding and fertility

If you are pregnant, think you may be pregnant or are planning to have a baby, or are breast-feeding you should not use Zerinol.

Driving and using machines

Zerinol can make you drowsy, you must be aware of this if you are driving vehicles or if you plan to carry out operations that require attention and vigilance.

Zerinol tablets contain sucrose

To be taken into consideration in people with diabetes mellitus or in low-calorie diets. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.

Suppositories Zerinol contains sodium metabisulfite

This substance can cause allergic reactions and severe asthmatic attacks in sensitive subjects, particularly in asthmatics.

Dosage and method of use How to use Zerinol: Dosage

Always take this medicine exactly as described in this leaflet or as directed by your doctor or pharmacist. If in doubt, consult your doctor or pharmacist. The recommended dose is as follows:

Tablets

Adults: 1 tablet 2 times a day.

Warning: do not exceed the indicated doses without medical advice.

Elderly: in particular the elderly must follow the indicated dosages.

Zerinol tablets should be taken on a full stomach.

Warning: use only for short periods of treatment.

Consult your doctor if the disorder occurs repeatedly.

Swallow whole tablet.

Suppositories

Adults: 1 suppository 2 times a day

Warning: do not exceed the indicated doses without the advice of your doctor.

Elderly: in particular the elderly must follow the indicated dosages.

Warning: use only for short periods of treatment

Consult your doctor if the disorder occurs repeatedly.

Rectal use

Overdose What to do if you have taken too much Zerinol

If you take too much medicine, you may experience drowsiness, lethargy (deep sleep with reduced response to normal stimuli), respiratory depression (decreased breathing activity).

If you take too much medicine, the paracetamol contained in Zerinol can cause hepatic cytolysis (destruction of liver cells) which could lead to massive necrosis (death of liver cells).

N-acetylcysteine ​​(substance that cleanses the liver), administered in the hours immediately following the intake of an excessive dose of paracetamol, is effective in limiting liver damage. In case of ingestion of an excessive dose of tablets, it is advisable to induce vomiting or possibly undergo gastric lavage (to be carried out in hospital by specialized personnel); in addition, you will need to be monitored and given supportive therapy, as determined by your doctor.

In case of accidental ingestion of an overdose of Zerinol, notify your doctor immediately or go to the nearest hospital.

If you forget to take Zerinol

Do not take a double dose to make up for a forgotten dose. If you have any further questions on the use of this medicine, ask your doctor or pharmacist

Side Effects What are the side effects of Zerinol

Like all medicines, this medicine can cause side effects, although not everybody gets them.

The frequency for the following side effects is not known.

Skin reactions of various types and severities have been reported with the use of paracetamol, including cases of:

  • hives (appearance of red spots on the skin);
  • erythema multiforme (inflammation of the skin);
  • Stevens-Johnson syndrome (a serious skin condition characterized by peeling of the skin);
  • epidermal necrolysis (severe toxic skin reaction).

Allergic reactions have been reported such as:

  • angioedema (sudden swelling of the skin or mucous membranes);
  • edema of the larynx (swelling of the larynx);
  • anaphylactic shock (severe allergic reaction).

In addition, the following blood side effects have been reported:

  • thrombocytopenia (reduction in the number of platelets in the blood);
  • leukopenia (reduction in the number of white blood cells in the blood);
  • anemia (decrease in the amount of hemoglobin and red blood cells);
  • agranulocytosis (reduction in the number of granulocytes in the blood).

Other side effects can be:

  • changes in liver function and hepatitis (inflammation of the liver);
  • kidney changes: acute renal failure (decreased kidney function), interstitial nephritis (inflammation of the kidneys), haematuria (presence of blood in the urine), anuria (absence of urine);
  • gastrointestinal reactions;
  • vertigo (dizziness).

Zerinol can mainly cause drowsiness, asthenia (weakness), photosensitization (allergic reaction of the skin following exposure to light), dry mouth, increased viscosity of bronchial secretions (thicker mucus).

These side effects are usually transient.

Reporting of side effects

If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the national reporting system at https://www.aifa.gov.it/content/segnalazioni-reazioni-avverse. By reporting side effects you can help provide more information on safety. of this medicine

Expiry and Retention

Suppositories: do not store above 30 ° C.

Tablets: no special storage conditions are required.

Keep this medicine out of the sight and reach of children.

Do not use this medicine after the expiry date which is stated on the carton after EXP. The expiry date refers to the last day of that month.

Do not throw any medicines via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer use. This will help protect the environment.

Contents of the pack and other information

What Zerinol contains

Tablets

  • the active ingredients are: paracetamol 300 mg; chlorphenamine maleate 2 mg equal to chlorphenamine 1.41 mg;
  • the other components are: corn starch, microgranular cellulose, polyvinylpyrrolidone, magnesium stearate, sodium carboxymethylcellulose, talc, sucrose, gelatin, polyethylene glycol 6000, calcium carbonate, water-soluble chlorophyll, gum arabic, carnauba wax.

Suppositories

  • the active ingredients are: paracetamol 300 mg; chlorphenamine maleate 2 mg equal to chlorphenamine 1.41 mg;
  • the other components are: sodium metabisulphite, glyceride esters of saturated fatty acids

Source Package Leaflet: AIFA (Italian Medicines Agency). Content published in January 2016. The information present may not be up-to-date.
To have access to the most up-to-date version, it is advisable to access the AIFA (Italian Medicines Agency) website. Disclaimer and useful information.

Further information on Zerinol can be found in the "Summary of Characteristics" tab. 01.0 NAME OF THE MEDICINAL PRODUCT 02.0 QUALITATIVE AND QUANTITATIVE COMPOSITION 03.0 PHARMACEUTICAL FORM 04.0 CLINICAL PARTICULARS 04.1 Therapeutic indications 04.2 Posology and method of administration 04.3 Contraindications 04.4 Special warnings and appropriate precautions for use 04.5 Interactions with other medicinal products and other forms of interaction04.6 Pregnancy and lactation04.7 Effects on ability to drive and use machines04.8 Undesirable effects04.9 Overdose05.0 PHARMACOLOGICAL PROPERTIES05.1 Pharmacodynamic properties05.2 Pharmacokinetic properties05.3 Preclinical safety data06.0 INFORMATION PHARMACEUTICALS 06.1 Excipients 06.2 Incompatibilities 06.3 Shelf life 06.4 Special precautions for storage 06.5 Nature of the immediate packaging and contents of the package 06.6 Instructions for use and handling 07.0 MARKETING AUTHORIZATION HOLDER08 .0 MARKETING AUTHORIZATION NUMBER 09.0 DATE OF FIRST AUTHORIZATION OR RENEWAL OF THE AUTHORIZATION 10.0 DATE OF REVISION OF THE TEXT 11.0 FOR RADIOPharmaceuticals, FULL DATA ON INTERNAL RADIATION DOSIMETRY 12.0 FOR RADIO DRUGS, ADDITIONAL DETAILED INSTRUCTIONS ON ESTEMPORANEA PREPARATION AND CONTROL

01.0 NAME OF THE MEDICINAL PRODUCT

ZERINOL

02.0 QUALITATIVE AND QUANTITATIVE COMPOSITION

Coated tablet

one coated tablet contains:

active ingredients: paracetamol 300 mg; chlorphenamine maleate 2 mg;

adult suppositories

a suppository contains:

active ingredients: paracetamol 300 mg; chlorphenamine maleate 2 mg.

For the full list of excipients, see section 6.1.

03.0 PHARMACEUTICAL FORM

Coated tablets, adult suppositories.

04.0 CLINICAL INFORMATION

04.1 Therapeutic indications

Treatment of flu and cold symptoms in adults.

04.2 Posology and method of administration

Coated tablet:

Adults: 1 tablet 2 times a day.

Suppositories:

Adults: 1 suppository 2 times a day.

04.3 Contraindications

Hypersensitivity to the active ingredients, to other antihistamines of similar chemical structure or to any of the excipients. The product is contraindicated during pregnancy, breastfeeding.

Paracetamol-based products are contraindicated in patients with manifest insufficiency of glucose-6-phosphate dehydrogenase and in those suffering from severe haemolytic anemia.

Severe hepatocellular insufficiency.

Due to its anticholinergic effects, do not use in case of glaucoma, prostatic hypertrophy, bladder neck obstruction, pyloric and duodenal stenosis or other tracts of the gastrointestinal and urogenital tract.

04.4 Special warnings and appropriate precautions for use

If the fever persists for more than three days or if symptoms do not improve and others appear within three days or are accompanied by a high fever, rash, excessive mucus and persistent cough, consult your doctor before continuing administration.

Do not administer for more than 3 consecutive days without consulting your doctor.

At common therapeutic doses, antihistamines exhibit highly variable secondary reactions from subject to subject and from compound to compound. The most frequent secondary effect is sedation which can manifest itself with drowsiness, of which those who can drive vehicles or attend to operations that require integrity of the degree of vigilance must be warned. Particular attention must be paid to determining the dose in the elderly for their increased sensitivity to the drug.

Administer with caution in subjects with renal or hepatic insufficiency. During treatment with paracetamol, before taking any other drug, check that it does not contain the same active ingredient, as serious adverse reactions can occur if paracetamol is taken in high doses.

High or prolonged doses of the product can cause "high-risk liver disease and even serious changes in the kidney and blood. Ask the patient to contact the doctor before combining any other drug. See also the section" Interactions ".

The drug should be taken on a full stomach.

Zerinol tablets contain sucrose: this must be taken into account in case of diabetes or low-calorie diets.

Suppositories contain sodium metabisulfite; this substance can cause allergic reactions and severe asthmatic attacks in sensitive subjects and particularly in asthmatics.

04.5 Interactions with other medicinal products and other forms of interaction

Use with extreme caution and under strict control during chronic treatment with drugs that can determine the induction of hepatic monooxygenases or in case of exposure to substances that can have this effect (for example rifampicin, cimetidine, antiepileptics such as glutethimide, phenobarbital, carbamazepine) The administration of paracetamol can interfere with the determination of uric acid (by the method of phosphotungstic acid) and with that of blood glucose (by the method of glucose-oxidase-peroxidase).

The use of antihistamines can mask the early signs of ototoxicity of certain antibiotics.

The product can interact with alcohol, tricyclic antidepressants, neuroleptics or other drugs with a depressive action on the central nervous system such as barbiturates, sedatives, tranquilizers, hypnotics that should not be taken during therapy.

Likewise, anticoagulants, metoclopramide, other substances with anticholinergic action should not be taken at the same time as Zerinol.

The habitual ingestion of anticonvulsant drugs or oral contraceptives can, with an enzyme induction mechanism, accelerate the metabolism of paracetamol.

The use of the product is not recommended if the patient is being treated with anti-inflammatories.

The product is also contraindicated in patients treated with monoamine oxidase inhibitors (MAOIs) or in the two weeks following such treatment.

04.6 Pregnancy and breastfeeding

It is contraindicated.

04.7 Effects on ability to drive and use machines

Zerinol can cause drowsiness, those who may be driving vehicles or who may attend to operations requiring the integrity of the state of supervision must be warned of this.

04.8 Undesirable effects

Skin reactions of various types and severities have been reported with the use of paracetamol including cases of urticaria, erythema multiforme, Stevens-Johnson syndrome and epidermal necrolysis.

Hypersensitivity reactions such as angioedema, larynx edema, anaphylactic shock have been reported. In addition, the following undesirable effects have been reported: thrombocytopenia, leukopenia, anemia, agranulocytosis, liver function abnormalities and hepatitis, kidney disorders (acute renal failure, interstitial nephritis, haematuria, anuria), gastrointestinal reactions and dizziness.

Zerinol can mainly cause drowsiness, asthenia, photosensitization, dry mouth, urinary retention, thickening of bronchial secretions.

Reporting of suspected adverse reactions

Reporting of suspected adverse reactions occurring after authorization of the medicinal product is important as it allows continuous monitoring of the benefit / risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the national reporting system. "Street address: www.aifa.gov.it/responsabili.

04.9 Overdose

In case of overdose, marked depressive or stimulating effects on the central nervous system, somnolence, lethargy, respiratory depression are generally observed.

In case of overdose, the paracetamol, contained in Zerinol, can cause hepatic cytolysis which could evolve towards massive necrosis.

N-acetylcysteine, administered in the hours immediately following the ingestion of paracetamol, is effective in limiting liver damage. It is advisable to resort to the usual measures to remove unabsorbed material from the gastrointestinal tract; keep the patient under observation by practicing supportive therapy.

05.0 PHARMACOLOGICAL PROPERTIES

05.1 Pharmacodynamic properties

Therapeutic drug category: analgesic-antipyretic.

ATC code: N02BE51.

Inflammation of the mucosa represents the fundamental pathological process of numerous affections of the upper respiratory tract and is, at the same time, responsible for the various symptoms that accompany it. Zerinol exerts its activity against these annoying symptoms that derive from it (rhinorrhea, nasal itching, lacrimation, hoarseness, cough, headache, fever, general malaise) through the action of the two active ingredients that compose it: paracetamol and chlorphenamine.

The activity of the individual components can be summarized as follows:

Paracetamol: it has an antifebrile and pain relieving action.

Chlorphenamine maleate: prototype of alkylamine antihistamines, it is considered one of the most active substances in antagonizing the effects of histamine, while it does not seem to cause sedative effects comparable to those of other antihistamines at the doses usually used in rhinologicals. Its action tends to reduce cold symptoms, such as nasal discharge, lacrimation and, in general, mucosal congestion.

05.2 Pharmacokinetic properties

The activity of the individual components can be summarized as follows:

Paracetamol: After oral administration, paracetamol is rapidly and completely absorbed from the gastrointestinal tract (peak plasma maximum level is reached in 30-120 minutes). The drug is rapidly distributed in the tissues.

Absolute bioavailability varies between 65-89%, indicating a first pass effect. Fasting accelerates absorption but does not affect bioavailability. After rectal administration, peak plasma is reached after 1.5-3 hours. Absolute bioavailability varies between 30% and 40%. The plasma half-life is 1. 5-3 hours at therapeutic doses; paracetamol is extensively metabolised in the liver mainly to inactive conjugated compounds of conjugated glucuronic acid (about 60%) and sulfuric acid (about 35%) which are completely excreted via the urine within 24 hours. Less than 5% of the paracetamol dose is excreted as such in the urine. The plasma half-life of paracetamol is prolonged in children and the predominant metabolic pathway is sulphate-conjugation. The plasma half-life of paracetamol is also prolonged in chronic liver disease. The percentage of paracetamol bound to plasma proteins is minimal at therapeutic doses but it may increase following overdosing.

Chlorphenamine maleate: it is absorbed quite slowly from the gastrointestinal tract (the peak of maximum plasma level is reached in about 2.5-6 hours after oral administration). Bioavailability is poor with values ​​between 25-50%. Chlorphenamine appears to undergo considerable first pass metabolism. About 70% of circulating chlorphenamine binds to plasma proteins. Its pharmacokinetics show a wide interindividual variability. In fact, half-life values ​​ranging from 2 to 43 hours have been reported. Chlorphenamine is widely distributed in the organism and crosses the blood brain barrier. Chlorphenamine maleate is extensively metabolised. Its metabolites include desmethyl- and didelmethyl-chlorpheniramine.Both chlorphenamine and its metabolites are mainly excreted by the kidney, excretion depends on pH and urinary flow. Only traces were found in the faeces. The duration of action, shorter than what could be expected from its pharmacokinetic parameters, takes place over a time interval ranging from 4 to 6 hours.

05.3 Preclinical safety data

Studies of acute toxicity in mice and rats, subacute in rats, chronic in Beagle dogs and local toxicity for suppositories in the rectal mucosa of rats, have shown good tolerability of the product. There was no teratogenic effect in the rabbit.

06.0 PHARMACEUTICAL INFORMATION

06.1 Excipients

Tablets.

Excipients: corn starch; microgranular cellulose; polyvinylpyrrolidone; magnesium stearate; sodium carboxymethylcellulose; talc; sucrose; jelly; polyethylene glycol 6000; calcium carbonate; water-soluble chlorophyll; Arabic gum; carnauba wax.

Suppositories.

Excipients: sodium metabisulfite; glyceride esters of saturated fatty acids.

06.2 Incompatibility

None.

06.3 Period of validity

Tablets: 5 years.

Suppositories: 4 years.

06.4 Special precautions for storage

Coated tablets: This medicinal product does not require any special storage conditions.

Suppositories: store at a temperature not exceeding 30 ° C.

06.5 Nature of the immediate packaging and contents of the package

Coated tablets

2 blisters of PVC / Aluminum box of 20 tablets

Adult suppositories

Aluminum-PE strip box of 10 suppositories

06.6 Instructions for use and handling

Do not dispose of the container in the environment.

07.0 MARKETING AUTHORIZATION HOLDER

Boehringer Ingelheim Italia S.p.A.

Via Lorenzini, 8

20139 Milan

08.0 MARKETING AUTHORIZATION NUMBER

Coated tablets: AIC n. 035304043

Adult suppositories: AIC n. 035304056

09.0 DATE OF FIRST AUTHORIZATION OR RENEWAL OF THE AUTHORIZATION

22.8.2001 / 22.8.2006

10.0 DATE OF REVISION OF THE TEXT

December 2014

11.0 FOR RADIO DRUGS, COMPLETE DATA ON THE INTERNAL RADIATION DOSIMETRY

12.0 FOR RADIO DRUGS, FURTHER DETAILED INSTRUCTIONS ON EXEMPORARY PREPARATION AND QUALITY CONTROL

none:  pioglitazone toxicity-and-toxicology pharmacology